question-icon

What causes seizure in a 7 month pregnant woman?

default
Posted on Mon, 9 May 2016
Question: please refer my question to Neulogist. My daughter 24 years old got married in 2013 and became pregnant in 2015.She never got ill nor been victim of any seizure. In October-2015 her pregnancy was of 7 month and at night of 22/10/2015 She got episode of seizure /conversion of seizure which symptoms were likely of epilepsy. we consult two Neurologist and a pschychiatrist.They prescribed Evopsy 750mg twice a day and clonam 10mg in the morning.Now she is well .Sir HER EEG AND MR I BOTH ARE NORMAL.SO SIR WHAT SHOULD I DO?
doctor
Answered by Dr. Deepti Verma (26 minutes later)
Brief Answer:
Gradually the dose should be tapered

Detailed Answer:
Hi dear,
I have gone through your question and understand your concerns.
I am an OBGYN, Maternal and fetal medicine specialist, who deals with such cases.
If her EEG and MRI are normal, and she had no seizure episode since October, then her antiepileptics should be tapered and gradually stopped.
I will suggest you to consult her neurologist for tapering the dose.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Deepti Verma (2 hours later)
Madam Aston day of seizure I. email. on 22 October 2015 the gynecologist mobs do told me that there was no Albumin traced out in urine nor she was having high blood pressure it was not gynec problem. But madam as per their advice I have consult two Neurologist and one pschychiatrist.They advised me to get MR I AND EEG REPORT. BOTH are found absolutely normal. However the Neurologist said nothing about the health. They only advised medication for a month and then content till date. Madam please guide me accordingly


Madam please Reply and oblige
doctor
Answered by Dr. Deepti Verma (2 hours later)
Brief Answer:
Continue medications as seizure diagnosis is clinical

Detailed Answer:
Hello,
Seizures in pregnancy can be due to various reasons and eclampsia is one of the reason why urinary protein and blood pressure was considered. But as both were normal then possibility of eclampsia is ruled out.
In pregnancy many other causes like low haemoglobin, electrolyte imbalances, hormonal changes may lead to seizures.
The diagnosis of seizures is mostly clinical based on history and normal reports of EEG and MRI does not rule out seizure. The medication has to be started.
The issue regarding stoppage of drug is a bit complicated. Usually in case with seizure due to unknown cause the drug should be continued for atlas 2 years of asymptomatic period. But in your case the dose may be reduced to 500 mg twice if the weight is not more than 60 kg.
The reduction in dose should be gradual and under guidance of a neurologist.
Chances of recurrence are high during such dose reduction.
If no significant side effects then medications should be continued.
Hope you found the answer helpful.
Do get back to me for further queries.
Regards
Dr Deepti Verma

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes seizure in a 7 month pregnant woman?

Brief Answer: Gradually the dose should be tapered Detailed Answer: Hi dear, I have gone through your question and understand your concerns. I am an OBGYN, Maternal and fetal medicine specialist, who deals with such cases. If her EEG and MRI are normal, and she had no seizure episode since October, then her antiepileptics should be tapered and gradually stopped. I will suggest you to consult her neurologist for tapering the dose. Hope you found the answer helpful. Regards Dr Deepti Verma OBGYN